Alert archive / South Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 8, 2024, 9:05 AM EDT for Marlboro County, South Carolina. It was in force for 50 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2024, 9:05 AM EDT (13:05 UTC)
- Expired
- Aug 10, 2024, 11:07 AM EDT
- In force
- 50 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 136 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
874
WGUS52 KILM 081305
FFWILM
SCC069-101600-
/O.NEW.KILM.FF.W.0022.240808T1305Z-240810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
905 AM EDT Thu Aug 8 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Central Marlboro County in northeastern South Carolina...
* Until noon EDT Saturday.
* At 905 AM EDT, Crooked Creek at North Marlboro Street is beginning
to come out of its banks at a gage level of about 19 feet.
Modeling of water levels incorporating rainfall from Tropical
Storm Debby, indicates the creek could rise another 4 to 6 feet by
the 10th.
HAZARD...Life threatening flash flooding resulting from runoff
from recent rainfall.
SOURCE...Gauge reported and modeling.
IMPACT...Potentially life threatening flash flooding of along
the creek of area streets.
* Some locations that will experience flash flooding include...
Bennettsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding can be expected. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
Heed the advice of local officials.
&&
LAT...LON 3462 7972 3462 7970 3463 7969 3463 7967
3462 7968 3461 7972
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
311 follow-up statement
653
WGUS72 KILM 101507
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
1107 AM EDT Sat Aug 10 2024
SCC069-101517-
/O.CAN.KILM.FF.W.0022.000000T0000Z-240810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marlboro SC-
1107 AM EDT Sat Aug 10 2024
...FLASH FLOOD WARNING FOR CENTRAL MARLBORO COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
&&
LAT...LON 3462 7972 3462 7970 3463 7969 3463 7967
3462 7968 3461 7972
$$
JLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:59 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 6:59 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
659 AM EDT Thu Aug 8 2024
.SYNOPSIS...
Bands of moderate to heavy rainfall associated with Tropical
Cyclone Debby will continue to impact Northeast SC and
Southeast NC through tonight. Debby will finally lift north of
the area Friday and begin accelerating off to the northeast.
Considerable flooding potential will continue to occur today
Improving weather and marine conditions are expected by late
Friday and extending thru the weekend into next week while a
cold front drops to the coast and lingers across the area.
More typical summertime convection will return to the daily
forecast.
&&
.UPDATE...
Debby is taking on more of a comma shape this morning as drier
air funnels in around the system into SC. The threat for flash
flooding continues across the forecast area. Updated 12Z
aviation discussion below.
&&
.NEAR TERM /THROUGH TONIGHT/...
Debby is currently pushing inland from Bulls Bay south of
Georgetown county. It's forecast to continue moving N/NE
through SC, crossing into NC late this evening, weakening
throughout its journey. Despite the motion further inland, bands
of heavy showers with some embedded thunder are expected to
continue moving onshore through the day. A wave of energy will
then move around the back of the system tonight, increasing
activity along the coast. Heavy rain, flash flooding, and gusty
winds will remain an issue for the forecast area today. Some
tornadoes moving inland from offshore can also not be ruled out,
mainly for coastal SE NC. Where flash flooding occurs will
depend on where the rain bands will start to train over the same
area, but areas near and north of the SC/NC border remain in a
high risk for flash flooding today.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
T.C. Debby will be located across the mid-Atlantic states at
the start of this period, and continuing to further accelerate
to the NE further away from the FA during Fri. In its wake, a
sfc cold front will be dropping to the central and eastern SC
and NC area then stalling Fri night thru Sat night. The threat
of convection, at modest to high chances, will continue across
the FA, mainly diurnally driven, ie. highest POPs will stay over
land during the day, followed by a nocturnal surge of
convection over the adjacent Atl waters later at night. With no
strong advection of drier or cooler air expected this period,
high sfc dewpoints 70s to around 80, combined with only 90-95
degree readings, will result in Heat Adv thresholds being met
especially Sat.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A stalled front will lie draped across the immediate Carolina
Coasts Sun into Mon, and be a focus for scattered to widespread
convection thru this 2 day period. The longwave upper trof
across the Eastern 1/3rd of the U.S. will amplify some later Mon
thru wed, helping to finally drive the stalled sfc front across
the area, much further east and south of the FA. Looking at
continued better than normal chance for convection later Mon
into Tue until the departure of the embedded impulse aloft
pushes downstream, again taking the sfc boundary with it. Temps
to run at or slightly above normal until the frontal boundary
departs, thereafter temps will run at or slightly below normal.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MVFR/IFR as TS Debby is expected to continue north. Heavy rain
will bring diminished VSBYs 1-3SM and possibly scatter out MVFR
CIGs briefly. Winds will gradually veer to the SW by this
evening with gusts 30-49 kts. With the strong winds, added wind
shear to the TAFs. Improving conditions possible towards
tonight.
Extended Outlook...MVFR/IFR expected as Tropical Storm Debby
affects the area perhaps into early Friday. A return to
predominant VFR conditions is expected on Friday as Debby lifts
away.
&&
.MARINE...
Through Tonight...Tropical storm force winds and dangerous
seas continue as Debby moves inland. Heavy showers with some
isolated thunderstorms will remain possible through today
bringing reduced visibilities due to heavy rainfall, as well as
locally higher winds and seas. A line from NW to SE may move
across the waters tonight as energy wraps around Debby and moves
offshore.
Friday through Monday Night...In the wake of T.C. Debbys
departure, the sfc pg will slowly relax-some thru the day with
active S-SSW winds likely at SCA thresholds. The sfc pg further
relaxes Fri night thru Sat, with diminished SW winds as a cold
front dropping southeast stalls in the vicinity thru Sun. The
front will finally sink east and south of the local waters
during Mon with a wind direction change from the SW to Ne
likely. Seas during this period will peak at the start at SCA
values, followed by a subsiding trend thru Sun, stabilizing in
the 1 to 3 ft range by Mon. Threat of convection will occur each
day, hiest Fri and Sat.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: There is a high risk of rip currents
continuing along all beaches. Strong longshore currents (S to N)
will be present across prone beaches, resulting from the strong
SE to S winds today.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ099-106-108>110.
Flood Watch through Friday morning for NCZ087-096-099-105>110.
High Surf Advisory until midnight EDT Friday night for NCZ106-
108-110.
High Risk for Rip Currents through this evening for NCZ106-108-110.
Coastal Flood Advisory from 11 AM this morning to 4 PM EDT
this afternoon for NCZ107.
SC...Tropical Storm Warning for SCZ032-033-039-054>056-058-059.
Flood Watch through Friday morning for SCZ017-023-024-032-033-
039-054>056-058-059.
High Surf Advisory until midnight EDT Friday night for SCZ054-
056.
High Risk for Rip Currents through this evening for SCZ054-056.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
SYNOPSIS...DCH
UPDATE...LEW
NEAR TERM...LEW
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...LEW
MARINE...DCH/LEW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 8, 4:27 AM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 427 AM EDT Thu Aug 8 2024 AMZ250-252-254-256-090830- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 427 AM EDT Thu Aug 8 2024 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-105-SCZ017-023-024-090830- Robeson-Bladen-Inland Pender-Marlboro-Darlington-Dillon- 427 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heat Advisory possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ099-109-SCZ032-033-039-055-058-059-090830- Columbus-Inland Brunswick-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 427 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. Heat Advisory possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-090830- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 427 AM EDT Thu Aug 8 2024 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tropical Storm Warning. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tropical Storm Warning. Heat Advisory possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-090830- Inland New Hanover- 427 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heat Advisory possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 8, 3:19 AM EDT, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
319 AM EDT Thu Aug 08 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Flash Flood 1 WSW Lake City 33.86N 79.77W
08/08/2024 Florence SC Emergency Mngr
Several roads have been barricaded in downtown Lake
City, including Williamsburg Avenue, Charles Street at
Blanding Street, Wilson Street, Winkys Drive at Liberty
Drive, Singletary Avenue at East Main Street, and Wilbur
Street.
&&
Event Number ILM2400268
IGBLocal storm report, Aug 8, 3:24 AM EDT, 5 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
324 AM EDT Thu Aug 08 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Flash Flood 1 NNW Coward 33.98N 79.75W
08/08/2024 Florence SC Emergency Mngr
Flood waters have been barricaded off along Factory
Road in Coward.
&&
Event Number ILM2400269
IGBLocal storm report, Aug 8, 3:27 AM EDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
327 AM EDT Thu Aug 08 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Flash Flood 4 SE Quinby 34.20N 79.69W
08/08/2024 Florence SC Broadcast Media
Flash flooding recorded at the Florence Flea Market.
&&
Event Number ILM2400270
IGBLocal storm report, Aug 8, 8:27 AM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
827 AM EDT Thu Aug 08 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM Flash Flood 6 W Rocky Point 34.45N 77.98W
08/08/2024 Pender NC Emergency Mngr
Car swept off Scott Rd near Rileys Creek
&&
Event Number ILM2400271
SRPLocal storm report, Aug 8, 8:41 AM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
841 AM EDT Thu Aug 08 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Flash Flood 1 NE Lumberton 34.64N 79.00W
08/08/2024 Robeson NC Emergency Mngr
Water flowing across N. Roberts Avenue near N. Walnut
St. from Meadow Branch Creek. The road is impassable
with water depth of 2 to 3 ft.
&&
Event Number ILM2400272
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:15 PM EDT | Flash Flood Warning | ILM | Horry | 19 hr |
| Aug 7, 8:36 PM EDT | Flash Flood Warning | ILM | Dillon, Florence, Horry, Marion, Williamsburg | 17 hr |
| Aug 7, 9:53 PM EDT | Flash Flood Warning | ILM | Dillon | 7 hr |
| Aug 8, 12:19 AM EDT | Flash Flood Warning | ILM | Darlington, Florence, Marlboro | 5 hr |
| Aug 8, 4:21 AM EDT | Rip Current Statement | ILM | Georgetown, Horry | 40 hr |
| Aug 8, 5:20 AM EDT | Flash Flood Warning | ILM | Dillon, Marlboro | 9 hr |
| Aug 8, 10:44 AM EDT | River Flood Warning | ILM | Horry | 21 days |
Nearby
Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.